Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 39, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 30, 2016, 12:10 AM CDT for 6 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2016, 12:10 AM CDT (05:10 UTC)
- Expired
- Apr 30, 2016, 4:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, AR, Garland County, AR, Hot Spring County, AR, Montgomery County, AR, Pike County, AR, Polk County, AR
The radar
The Western Arkansas radar (KSRX), 135 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 455 m²/s²
- 0-3 km storm-relative helicity
- 577 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 11.8
The text
As transmitted.
180
WGUS54 KLZK 300510
FFWLZK
ARC019-051-059-097-109-113-300900-
/O.NEW.KLZK.FF.W.0039.160430T0510Z-160430T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 AM CDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN WESTERN ARKANSAS...
PIKE COUNTY IN SOUTHWESTERN ARKANSAS...
CLARK COUNTY IN SOUTHWESTERN ARKANSAS...
POLK COUNTY IN WESTERN ARKANSAS...
GARLAND COUNTY IN CENTRAL ARKANSAS...
CENTRAL HOT SPRING COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 400 AM CDT
* AT 1204 AM CDT...DOPPLER RADAR CONTINUED TO SHOW RAIN AND
SCATTERED THUNDERSTORMS ACROSS MUCH OF THE REGION. THE RADAR
ESTIMATED THREE TO MORE THAN FIVE INCHES OF RAIN HAD FALLEN IN
MUCH OF THE WARNING AREA...WITH SOME FLOODING REPORTED. GIVEN
ADDITIONAL RAINFALL...HIGH WATER PROBLEMS WILL CONTINUE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOT SPRINGS... HOT SPRINGS VILLAGE... ARKADELPHIA...
MENA... MURFREESBORO... MOUNT IDA...
GLENWOOD... GURDON... MOUNTAIN PINE...
WICKES... AMITY... CADDO VALLEY...
GRANNIS... HATFIELD... NORMAN...
ODEN... OKOLONA... DAISY...
WHELEN SPRINGS... VANDERVOORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3473 9445 3467 9388 3475 9374 3477 9297
3463 9298 3415 9289 3397 9296 3381 9290
3377 9310 3381 9314 3385 9329 3396 9337
3394 9352 3401 9382 3418 9382 3419 9393
3435 9394 3436 9425 3419 9425 3419 9447
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 10:34 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 29, 10:34 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1034 PM CDT FRI APR 29 2016 .UPDATE... UPDATED THE FORECAST TO REFLECT A LESSENING SEVERE THREAT AND REMOVAL OF TORNADO WATCH ACROSS SOUTHERN ARKANSAS. WHILE A SEVERE THUNDERSTORM OR TWO IS NOT OUT OF THE QUESTION ACROSS SOUTHERN AND SOUTHWESTERN ARKANSAS OVERNIGHT THE GOING THOUGHT IS THAT PROLONGED PERIODS OF HEAVY RAINS HAVE LIKELY STABILIZED THINGS ENOUGH THAT SEVERE STORMS...ESPECIALLY TORNADIC STORMS...WILL BE LESS OF A CONCERN ACROSS OUR FORECAST AREA. WILL CONTINUE TO MONITOR THE SOUTHWESTERN COUNTIES AS THAT WOULD BE THE MOST LIKELY PLACE FOR ANY SEVERE STORMS. && .PREV DISCUSSION... /ISSUED 815 PM CDT FRI APR 29 2016/ DISCUSSION... OVERALL TRENDS ARE AS EXPECTED. ISOLATED SEVERE STORMS HAVE BEEN SEEN TODAY...WHILE THIS EVENING AND TONIGHT...ADDITIONAL RAIN WITH THUNDER IS EXPECTED. MAIN CONCERN INITIALLY IS THE THREAT OF FLASH FLOODING...ESPECIALLY OVER SW AR WHERE 2 TO 4 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS HAVE FALLEN. CURRENTLY THE UPPER LOW PRESSURE WAS OVER THE WESTERN PLAINS...AS UPPER ENERGY MOVES EASTWARD INTO AR AND DEVELOPING THE STORMS. THE FRONTAL BOUNDARY HAS DRIFTED A BIT SOUTH...KEEPING THE WARMEST AND MORE MOIST AIR OVER N LA. RAIN AND THUNDERSTORMS WITH AREAS OF HEAVY RAIN...WILL CONTINUE TONIGHT AND FORECAST INDICATES THIS. SEVERE STORM THREAT WILL ALSO REMAIN OVER PARTS OF AR...WHILE THE SW WOULD HAVE THE GREATEST THREAT. WILL FINE TUNE ELEMENTS AS THE EVENING GOES...BUT AT THIS TIME NO SIGNIFICANT CHANGES PLANNED. (59) PREV DISCUSSION... /ISSUED 605 PM CDT FRI APR 29 2016/ AVIATION... AREAS OF MVFR AND SCATTERED IFR FLIGHT CONDITIONS WILL MAINLY BE SEEN THIS EVENING AND OVERNIGHT. A WARM FRONT AND UPPER LEVEL SHORT WAVE WILL MOVE ACROSS AR AND DEVELOP SCATTERED TO A TIME NUMEROUS SHOWERS AND THUNDERSTORMS. AREAS OF FOG...WILL ALSO BE ACROSS AR. AREAS OF HEAVY RAIN AS WELL AS STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT. WINDS WILL BE SE TO SW AT 5 TO 15 MPH THIS EVENING AND OVERNIGHT. (59) PREV DISCUSSION... /ISSUED 333 PM CDT FRI APR 29 2016/ SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT AN UPPER LOW PRESSURE SYSTEM CONTINUES OVER THE ROCKIES WITH AN UPPER RIDGE OVER THE SOUTHEAST U.S. THIS RIDGE IS BLOCKING THE UPPER LOW FROM MOVING EAST. SATURDAY AND SUNDAY THE UPPER LOW WILL SLOWLY MOVE INTO THE NORTHERN PLAINS. MOISTURE WILL CONTINUE TO STREAM OVER THE WARM FRONT AND SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS AGAIN OVERNIGHT. SURFACE LOW PRESSURE WILL BRING A COLD FRONT THROUGH ARKANSAS ON SATURDAY. THUNDERSTORMS WILL BE ASSOCIATED WITH THIS FRONT AS WELL...WITH THE FRONT EXITING THE EAST PART OF THE STATE SUNDAY MORNING. ONE TO THREE INCHES OF RAIN IS EXPECTED OVER THE CENTRAL AND SOUTHERN SECTIONS THROUGH SATURDAY. THE FLASH FLOOD WATCH HAS BEEN EXTENDED INTO SATURDAY EVENING. LONG TERM...MONDAY THROUGH FRIDAY NIGHT AS WE MOVE THROUGH THE WEEK WE WILL BE TRANSITIONING TO NORTHWESTERLY FLOW. THIS WILL DRIVE A WEAK FRONT INTO THE REGION BY WEDNESDAY. WITH LITTLE MOISTURE IN PLACE AHEAD OF THE BOUNDARY...NOT MUCH IN THE WAY OF RAIN CHANCES AT THIS TIME. NEXT BETTER CHANCE OF PRECIPITATION WILL BE IN THE LATTER PART OF THE LONG TERM WITH A FRONT SLOWING DOWN AS IT APPROACHES HEADING INTO THE WEEKEND. TEMPERATURES TO A FEW DEGREES ABOVE NORMAL THROUGH THE WEEK. && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GARLAND-GRANT-HOT SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY- PIKE-POLK-PRAIRIE-PULASKI-SALINE-SCOTT-YELL. && 64
Hazardous weather outlook, Apr 29, 6:45 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 645 PM CDT FRI APR 29 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301015- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 645 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS EVENING AND TONIGHT A STORM SYSTEM KICKING OUT OF THE ROCKIES WILL BRING SEVERE WEATHER AND FLASH FLOODING TO THE AREA TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY THIS EVENING WITH ANOTHER ROUND LIKELY LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. LARGE HAIL AND STRONG GUSTY WINDS WILL BE THE PRIMARY CONCERN WITH THESE STORMS BUT THE TORNADO THREAT CAN NOT BE DISCOUNTED ENTIRELY. IN ADDITION TO THE STRONG STORMS...FLASH FLOODING WILL ALSO BE A POSSIBILITY. A LARGE AREA OF SOUTHERN AND CENTRAL ARKANSAS HAS ALREADY EXPERIENCED IN EXCESS OF 2 TO 4 INCHES OF RAIN FROM EARLIER TODAY. ADDITIONAL HEAVY RAIN IS EXPECTED OVER THIS AREA TONIGHT WITH SEVERAL MORE INCHES EXPECTED LEADING TO ADDITIONAL FLASH FLOODING. AS SUCH...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST SOUTHERN AND CENTRAL ARKANSAS THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING TO START THE DAY SATURDAY...PUSHING EAST ACROSS THE STATE WITH TIME. THE MAIN AREA TO WATCH FOR ANY STRONG TO SEVERE STORM WILL BE IN EASTERN AND SOUTHEASTERN ARKANSAS AS A RESULT. LARGE HAIL IS EXPECTED TO BE THE PRIMARY THREAT AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 56
In the hours before
Local storm report, Apr 29, 11:15 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1115 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD MENA 34.59N 94.24W
04/29/2016 POLK AR LAW ENFORCEMENT
WATER REPORTED OVER HIGHWAY 71
&&
EVENT NUMBER LZK1600011
CEDLocal storm report, Apr 29, 11:18 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1118 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD ARKADELPHIA 34.12N 93.05W
04/29/2016 CLARK AR LAW ENFORCEMENT
SEVERAL COUNTY ROADS FLOODED.
&&
EVENT NUMBER LZK1600012
CEDLocal storm report, Apr 29, 11:19 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD MT IDA 34.55N 93.63W
04/29/2016 MONTGOMERY AR LAW ENFORCEMENT
SEVERAL COUNTY ROADS FLOODED.
&&
EVENT NUMBER LZK1600013
CEDThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:15 PM CDT | River Flood Warning | LZK | Clark, Hot Spring | 3 days |
| Apr 29, 9:23 PM CDT | Flash Flood Warning | LZK | Clark, Montgomery, Pike, Polk | 3 hr |
| Apr 29, 9:32 PM CDT | Flash Flood Warning | LZK | Hot Spring | 6 hr |
| Apr 29, 11:14 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 46 min |
| Apr 29, 11:51 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 54 min |
| Apr 30, 1:23 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 52 min |
| Apr 30, 3:47 AM CDT | Flash Flood Warning | LZK | Hot Spring | 8 hr |
| Apr 30, 4:28 AM CDT | River Flood Warning | LZK | Yell | 58 hr |
| Apr 30, 9:23 AM CDT | River Flood Warning | LZK | Perry | 59 hr |
| Apr 30, 10:06 AM CDT | River Flood Warning | LZK | White, Woodruff | 8 days |
| Apr 30, 10:07 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 11 days |
| Apr 30, 10:26 AM CDT | River Flood Warning | LZK | Clark, Nevada, Ouachita | 3 days |
| Apr 30, 12:12 PM CDT | Flash Flood Warning | LZK | Hot Spring | 4 hr |
| Apr 30, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 45 min |
| Apr 30, 5:42 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 48 min |
| Apr 30, 5:49 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Yell | 31 min |
| Apr 30, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 29 min |
| Apr 30, 6:14 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 46 min |
| Apr 30, 6:52 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.